Miju Ahn, Ph.D.

Miju Ahn, Ph.D.

Assistant Professor, OREM 

Office Location: 321 Caruth Hall

Send Email



  • Ph.D. Industrial and Systems Engineering, University of Southern California (2018)
  • B.A. Applied Mathematics, UC Berkeley (2008)


Miju Ahn is an Assistant Professor in the OREM (Operations Research and Engineering Management) Department. Her research focuses on studying the mathematical optimization problems solved in diverse applications for decision-making, including statistical learning, power systems, finance, and health care.

Her recent works introduce new formulations, investigate their mathematical properties, and design computational algorithms to solve large-scale optimization problems. Her research has been supported by the National Science Foundation’s Computer and Information Science and Engineering Research Initiation Initiative (CRII) program.


    • Mathematical optimization
    • Statistical learning
    • Nonconvex programming

    Recent Publications

    • D. Troxell, M. Ahn and H. Gangammanavar, "A Cardinality Minimization Approach to Security-Constrained Economic Dispatch," in IEEE Transactions on Power Systems, vol. 37, no. 5, pp. 3642-3652, Sept. 2022, doi: 10.1109/TPWRS.2021.3133379.
    • C. Ke, M. Ahn, S. Shin, and Y. Lou, “Iteratively Reweighted Group Lasso Based on Log-Composite Regularization,” SIAM Journal on Scientific Computing, vol. 43, no. 5. Society for Industrial & Applied Mathematics (SIAM), pp. S655–S678, Jan. 2021. doi: 10.1137/20m1349072.
    • M. Ahn, X. Luo, and S. Shebalov, “Variable pricing: an integrated airline pricing and revenue management model,” Journal of Revenue and Pricing Management, vol. 19, no. 6. Springer Science and Business Media LLC, pp. 421–435, Apr. 28, 2020. doi: 10.1057/s41272-020-00244-4.
    • M. Ahn, “Consistency bounds and support recovery of d-stationary solutions of sparse sample average approximations,” Journal of Global Optimization, vol. 78, no. 3. Springer Science and Business Media LLC, pp. 397–422, Nov. 13, 2019. doi: 10.1007/s10898-019-00857-z.
    • H. Dong, M. Ahn, and J.-S. Pang, “Structural properties of affine sparsity constraints,” Mathematical Programming, vol. 176, no. 1–2. Springer Science and Business Media LLC, pp. 95–135, May 04, 2018. doi: 10.1007/s10107-018-1283-3

    Personal website